Wyoming, 2004

Damaging Wind in Wyoming, June 4, 2004

June 4, 2004 · NWS UNR · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 4, 7:40 PM MST, 10 minutes earlier.

Area forecast discussion, Jun 4, 7:40 PM MST, 10 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
840 PM MDT FRI JUN 4 2004

.DISCUSSION...SURFACE LOW SITUATED OVER SOUTHWEST SOUTH DAKOTA AND
NORTHWEST WYOMING. THUNDERSTORMS CONTINUE OVER SOUTHWEST AND SOUTH
CENTRAL SOUTH DAKOTA ALONG WITH NORTHEAST WYOMING. LATEST RUC STILL
INDICATING STRONG LIFT OVER THE CWA FOR THE NEXT FEW HOURS. CHANGED
WORDING IN THE SOUTHERN ZONES TO NOTE SCATTERED SHOWERS AND
THUNDERSTORMS. NO OTHER CHANGES ANTICIPATED AT THIS TIME.

&&

UNR WATCHES/WARNINGS/ADVISORIES...
.SD...NONE.
.WY...NONE.

JS
Hazardous weather outlook, Jun 4, 5:21 AM MST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
621 AM MDT FRI JUN 4 2004

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-051300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
621 AM MDT (721 AM CDT) FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE COMBINED WITH A SURFACE TROUGH WILL CROSS
THE NORTHERN PLAINS DURING THE AFTERNOON AND EVENING...BRINGING A
CHANCE FOR THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS MUCH OF NORTHEAST WYOMING AND ALL OF WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING. THE MAIN
THREAT FROM THE SEVERE THUNDERSTORMS WILL BE HAIL LARGER THAN 3/4
INCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST FOR SATURDAY FOR
THE BLACK HILLS AND SOUTHERN SOUTH DAKOTA WITH A BETTER CHANCE FOR
THUNDERSTORMS ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 4, 4:00 PM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
500 PM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             9 W GLAD VALLEY         45.40N 101.97W
06/04/2004  0.75 INCH        ZIEBACH            SD   PUBLIC

&&

UNR
Special weather statement, Jun 4, 4:47 PM MST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
547 PM MDT FRI JUN 4 2004

SDZ024-025-027-029-030-041-074-050007-
CUSTER CO PLAINS-FALL RIVER-HERMOSA FOOT HILLS-NORTHERN BLACK HILLS-
NORTHERN FOOT HILLS-SOUTHERN BLACK HILLS-SOUTHERN FOOT HILLS-
547 PM MDT FRI JUN 4 2004

...SEVERE THUNDERSTORM WATCH 397 HAS BEEN CANCELLED FOR CUSTER
FALL RIVER AND LAWRENCE COUNTIES IN SOUTHWEST AND SOUTH CENTRAL
SOUTH DAKOTA...

THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR CUSTER FALL RIVER AND
LAWRENCE COUNTIES HAS BEEN CANCELLED.

SCHILD
Local storm report, Jun 4, 4:56 PM MST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
556 PM MDT FRI JUN 04 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             6 W WANBLEE             43.57N 101.78W
06/04/2004  1.00 INCH        JACKSON            SD   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

&&

UNR
Special weather statement, Jun 4, 5:38 PM MST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
638 PM MDT FRI JUN 4 2004

SDZ002-050055-
PERKINS-
638 PM MDT FRI JUN 4 2004

...SEVERE THUNDERSTORM WATCH 397 HAS BEEN CANCELLED FOR PERKINS
COUNTY IN NORTHWEST SOUTH DAKOTA...

THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WATCH FOR PERKINS COUNTY HAS BEEN
CANCELLED.

SCHILD
Special weather statement, Jun 4, 7:09 PM MST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
809 PM MDT FRI JUN 4 2004

SDZ013-014-026-028-031-032-042>044-046-047-072-073-050230-
BENNETT-CENTRAL BLACK HILLS-HAAKON-JACKSON-MELLETTE-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-RAPID CITY-SHANNON-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-ZIEBACH-
809 PM MDT (909 PM CDT) FRI JUN 4 2004

...SEVERE THUNDERSTORM WATCH 397 THAT WAS IN EFFECT FOR SOUTH
CENTRAL...SOUTHWEST...AND WEST CENTRAL SOUTH DAKOTA HAS BEEN
CANCELLED...

THE THREAT OF WIDESPREAD SEVERE WEATHER HAS MOVED OUT OF THE AREA...
THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
HOWEVER...ISOLATED STRONG STORMS ARE STILL POSSIBLE OVER
SOUTHWESTERN AND SOUTH CENTRAL SOUTH DAKOTA.

SCHILD

The radar

The Rapid City radar (KUDX), 120 km away, was scanning. The volume nearest the first event began at 02:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Weston

When
June 4, 7:50 PM MST to 8:10 PM MST
Where
Weston County, 3 mi SW of Newcastle
Measured
65 kt (75 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
43.817, -104.267

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406557.